Alert archive / Wisconsin / Gale Watches in 2020
Gale Watch 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale watch at Jan 3, 2020, 2:32 PM CST. It took effect at Jan 5, 2020, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 3, 2020, 2:32 PM CST (20:32 UTC)
- In effect from
- Jan 5, 2020, 12:00 PM CST
- Expired
- Jan 4, 2020, 2:21 PM CST
- In force
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Jan 3, 11:26 AM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Jan 3, 11:26 AM CST, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1126 AM CST Fri Jan 3 2020 .UPDATE... No major changes as low clouds will persist through tonight with chances for snow showers in the southwest part of the CWA tonight. Little to no accumulation expected though visibilities could be impacted at times. && .AVIATION(18Z TAFS)... MVFR CIGS will hang around 1.5-2.5 kft through the TAF period and may not start to improve until Saturday morning. Otherwise mostly light and variable winds into tonight before we start to see winds pick up a tad from the northwest into Saturday morning. We may also see some light snow across the southwest part of Wisconsin tonight, however, chances remain fairly slim. && .PREV DISCUSSION... (Issued 957 AM CST Fri Jan 3 2020) UPDATE... No major changes to the forecast with low clouds continuing through the day today with and chance for snow beginning this evening, mainly for SW part of the CWA. MARINE... Light to modest northwest winds today that will gradually increase overnight into Saturday morning. Winds will shift to the west by Saturday night and becoming a bit lighter with a brief period of higher pressure overhead. However, Sunday winds will shift to the southwest as a strong low pressure region sweeps east across the northern Great lakes region. This will likely bring Gales to the southern half to two thirds of the lake and we may even see some potential for a few storm force gusts. Wind will weaken into Monday morning but may remain fairly breezy throughout the week. PREV DISCUSSION... (Issued 550 AM CST Fri Jan 3 2020) UPDATE... Forecast remains on track and no major changes were made. Stratus deck is persisting and helping keep temps this morning in the 30s across southern WI. AVIATION(12Z TAFS)... Stratus deck continues to blanket the region this morning resulting in MVFR ceilings. Nighttime microphysics satellite imagery is showing some clearing creeping east along the IA/MN border this morning. A brief period of clearing could potentially spread into southern WI later this morning as some models suggest, but still uncertain on if this outcome will materialize around the southern WI terminals. Otherwise, clouds are more than likely to persist through the TAF cycle as a disturbance works its way across the Northern Plains into IA by this evening. There is a slight chance for a dusting of snow overnight, but given a more west and southward track of this system, chances remain fairly low and have forgone mentioning -SN in this TAF package for our area at this time. PREV DISCUSSION... (Issued 413 AM CST Fri Jan 3 2020) SHORT TERM... Friday through Saturday...Forecast Confidence is Medium... A stratus deck continues to blanket the area this morning helping keep temps mostly in the low 30s, but based on the latest nighttime microphysics satellite, a few pockets of clearing may occur through sunrise, especially along the downslope side of the Kettle Moraine and temps could drop a few more degrees in some spots. Otherwise, Friday will start off dry and cloudy with temps rising into the mid to upper 30s through the afternoon, while a mid-level shortwave trough digs into the Upper Midwest. Latest model trends bring this system further west and south than previous runs, thus the more favorable dynamics for precipitation has shifted southwestward. Hi-res models (HREF/HRRR/ARW) reflect this shift as well and prog little, if any, precip will even occur in our CWA. However, the northeast quadrant of the associated surface trough/weak low looks to graze our area and combined with saturating low-levels along with steep low-level lapse rates on RAP/NAM/GFS model soundings, there is still a slight potential for southern WI to see some a dusting to some light snowfall with little to no accumulations tonight for areas generally south and west of I-94. Precip chances quickly diminish by Saturday morning as this system moves east-southeast and eventually merges with another area of low pressure over the Ohio River Valley. Saturday looks be fairly quiet as the longwave trough pushes east and a ridge begins to build in over the region. Temps on Saturday look to be a bit closer to normal, just a few degrees warmer, with highs topping off in the low to mid 30s. Saturday night through Sunday night...Forecast confidence medium. A sfc ridge will move ewd across the state Sat evening followed by swly winds and warm advection later into the night. This is in response to an approaching shortwave trough from the west which will pass on Sun along with its cold front. This system is fairly dry despite good QG dynamics, but there will be chances for rain and snow showers after the fropa via steepening lapse rates and low level instability. A tight pressure gradient and steep lapse rates will allow for wind gusts in the 40 mph range. A Wind Advisory may be needed. Skies will clear Sun nt as low level dry air arrives but breezy wly winds will continue. LONG TERM...Monday through Thursday...Forecast confidence medium. A progressive pattern will continue for this period. Breezy wly winds on Mon will weaken later in the day as the large low pressure area over Ontario moves away. This will quickly be followed by a digging shortwave trough from Canada for late Mon nt-Tue. There will be chances for light snow with this feature but also a brief shot of cold air. A sfc ridge will follow Tue nt-Wed AM but sly winds and warm advection will develop Wed aft-Thu in response to the next shortwave trough that will track from the central Rockies to the Upper MS River Valley. Dry conditions are expected for Wed-Thu with temps back into the upper 30s to lower 40s by Thu. AVIATION(09Z TAFS)... A stratus deck continues to blanket the area with MVFR ceilings this morning. A few brief pockets of clearing might occur around the southern WI terminals, but this likelihood remains low. Otherwise, winds remain light today as cloudy conditions are likely to persist through the afternoon with ceiling lifting slightly to around 2kft. A system dropping out of the Dakotas Friday night could bring a dusting of snow to southern WI, but latest model runs have better chances remaining west and south of the area. MARINE... Today two areas of low pressure will work their way across the Midwest. The first area of low pressure will dig across the Upper Midwest, just west of Lake Michigan through the day. This system will eventually merge with another area of low pressure, which is expected to work its way from the southwest into the Ohio River Valley and then to the Mid-Atlantic on Saturday. On the backside of this system, moderate northwest winds are progged to develop across the lake on Saturday. Stronger northwest flow is then expected across the lake Sunday into Monday, as another area of low pressure moves across western Ontario and colder air builds into the area behind a stronger cold front. Gales are possible during this time, especially over the southern half to two thirds of the lake. Winds will become more westerly and weaken somewhat by Tuesday, though will remain breezy through at least mid week. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...ARK Today/Tonight and Aviation/Marine...ARK Saturday THROUGH Thursday...Gehring
Hazardous weather outlook, Jan 3, 3:30 AM CST, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 330 AM CST Fri Jan 3 2020 WIZ046-047-051-052-056>060-062>072-040930- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 330 AM CST Fri Jan 3 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight There may be a dusting of light snow tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Windy conditions are expected for Sunday. Westerly wind gusts of 40 to 45 mph are possible. A Wind Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-040930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 330 AM CST Fri Jan 3 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Westerly gales may occur on Sunday with the passage of a cold front. A Gale Watch may be needed. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-040930- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 330 AM CST Fri Jan 3 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Westerly gales may occur Sunday afternoon and night with the passage of a cold front. A Gale Watch may be needed. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 2:32 PM CST | Small Craft Advisory | MKX | 45 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.